MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD
Model Number 0186
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a scheduled device replacement surgical procedure, the existing dual coil right ventricular (rv) lead was connected to the new implantable cardioverter defibrillator (icd) device but exhibited high out of range shock impedance measurements greater than 200 ohms.The device was noted to be in the pocket when performing the measurements.Surrounding equipment was turned off to rule out any electromagnetic interference (emi).The rv lead was reconnected in the device header port two times.The physician noted that the lead terminal was tight in the device header port, but the lead terminal pin was visually confirmed to be past the connector block in the header, and the header set screws were secure.Continuing to troubleshoot, the physician then switched the high voltage rv lead terminal pins in the opposite device header ports.A vector breakdown was performed in both configurations and a shock impedance measurement of 45 ohms was observed in the rv lead distal coil to device can vector.This measurement is within normal specification limits.A second new icd device of the same model was attempted but with the same high out of range shock impedance results.Finally, the lead was reconnected to the original icd device again, and the shock impedance measurement was greater than 200 ohms.Boston scientific technical services (ts) suggested that based on the troubleshooting results, there may be an issue with the rv lead proximal coil and advised to program the rv lead to use only the distal shocking coil instead of both shocking coils.The new icd device was implanted, the existing rv lead remains in-service and the surgically procedure was successfully completed prior to pocket closure.No patient symptoms or adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDOTAK RELIANCE G
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
CPI - DEL CARIBE
guidant puerto rico b. v.
#12, rd. #698
dorado PR 00646
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key13684635
Report Number2124215-2022-04572
Device Sequence Number14685049
Product Code LWS
UDI-Device Identifier00802526531200
UDI-Public00802526531200
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P910073/S043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/15/2009
Device Model Number0186
Device Catalogue Number0186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2022
Initial Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale